View Full Version : Topamax


ColoradoDawg
10-28-05, 04:11 PM
Anyone here have any experience with Topamax? I started ~5 days ago, and so far, its going great. After the "Stevens-Johnson" syndrome fun I had w/ lamictal, its nice to take another similar drug that hasn't screwed me up. No brain fog or anything so far. Also, the Effexor I took for a little while sent me into a manic-depressive cycle, that was mostly alleviated by stopping it (never dx'd as bipolar, or had symptoms as severe, but it now looks like thats what it is).

So, if anyone on here has any opinions/thoughts/suggestions on Topamax, I'd love to hear them. Thanks

LittleD1981
11-03-05, 08:22 PM
I took Topamax for Bipolar several years ago. My moods were good on it, but the side effects became too much to handle. For example, I was playing the Playstation version of Jeopardy with a friend of mine and when the clue said "more common name for dried grapes" I, for the life of me, could not come up with "raisins!" Even though I knew that I knew the word, just couldn't think of it. It happened more than just that time, but that was the last straw...forgetting what raisins were called! LOL A friend of mine was also on Topamax and she had the same problem. We'd call them "Topamax moments." hehehe I saw your other post about Lamictal...I'm sorry that didn't work out. I'm on that now and it's been great.

Good luck!

Nova
11-03-05, 09:12 PM
You guys are so adorable...:)
I just was diagnosed with brain seizures recently and being Bipo, prescribed Topamax, to kill two pscho-birds with one pill....lol...I'm only laughing with y'all because it's the first time this med has been mentioned on this board..I thought of doing it but I wasn't sure if I wanted to do so solely...souly....
I find it to be amazingly wonderful for my rapid cycles. It hasn't affected my creativity 'tall, but it has curbed my rages, which were almost daily for a while.
The only side effects, honestly, are huge headaches..and like anything..I'm assuming to subside, like all meds in their initial stages.
I'm on 25 mgs four times a day for the remainder of my glorious life and I'm happy to do so !!!
I absolutely love this med for me. I only wish I didn't have to go through seizures to find it, which by the way, will always happen now, in my case, when the med wears off.
Nova

Nova
11-17-05, 12:42 PM
Actually...I have to correct a substantial error in my last post..at least one for me and my diagnosis.
The headaches I am getting..or the 'mybrains' as I am now referring to them, are not caused by the Topamax in my case, and my case only (please refer to your specialist, as always for your own diagnosis), but due to my right temporal lobe seizures. The topamax, in actuality, was helping those 'mybrains' subside, but I perceived it backwards, initially, due to my lack of understanding what was happening to me, and research about the med, also.
I have been now upgraded, from 100 mgs daily, to 300 mgs daily, to help alleviate these 'mybrains' and seizures, which cause periodic and frequent twitches and limb jolts on the left side of my body. These were initially limited to night time activities, but have now crept to the evenings, and are working their way into the late afternoons, little 'buggers' (and buggers they truly are, lol !) they are. :0)
Anyhoo..not being flip, just being 'a Me' when I state this...I am sternly told by my Doc, that I have a 'life sentence' for this med. I am not to be weaned off of it, to take something else, down the road, if I choose to utilize the services of another Doc, or a lobotomy or other methods of my choosing :0)
And if I test him..as I tend to test everything because I'm a curious little girl...and I do things like that..and he knows that about me...and I stop taking this med because I get POd one day..at him, or the gods, or someone, or want to be 'me' more..or whatever the reason...(and again this is just in reference to my diagnosis only, so please refer to your specialist, once again) If I test the med and decide not to take it..the end result will be that my body will go into epileptic convulsions, which will end up in a coma.
So I'm going to claim my 'bright mind', and not be so curious, in this one instance, and take it on 100% faith, for the first time in my life, that someone I barely know, knows something about me, more than I do, and I'm going to allow him to do so.
Peace out, :0)
Nova

Nova
12-08-05, 01:03 PM
If you are taking Topamax for Bipo I or II disorders or for seizures (I have right temporal lobe seizures in conjunction with having Bipo II -w/comorbid ADHD.), and are prescribed 100 mgs or more of Topamax daily:

In my opinion, for cost reduction purposes, it would behoove you to request the 100 mg pill prescription, as opposed to hundreds of 25 mgs pills, from your Psychiatrist (0;

The pharmacy charges by the pill. (0:

So do 'yosevs' a favor by doing that if you're also on this med.

Nova

Matt S.
01-27-06, 04:10 PM
I take 100 mg of topamax and 20 mg of adderall xr 2x a day and i still get the dopamax effect but i have add with the H so i guess it helps

Nova
01-30-06, 08:48 PM
Yeah..Dopamax..Stupamax..I totally relate at times (0:

I can have a conversation, full tilt, and I'll completely blank out on one word, sometimes..and for the life of me, I won't be able to begin how to figure out, it's recall from my memory.

I have to ask 'What do you call that....that ______ (I describe it at that point)...

It's so humiliating. But I only do it with people who know that I have TLE/Bipolar, and on Topamax for both. Their interlinked in my situation.

Otherwise I just stop talking, change the subject and blame it on ADD. (0:
LMAO !

I'm on 400 mgs daily still..but at least the dosage is stable now, and not getting 'upped', anymore.
Here's hoping it stays that way.

Some food and beverages taste like crapola too.
Worse than when I was on Adderall.
Like my tongue's coated with with some 'paste' that won't let me taste some things.

Blech.

mrsvoorhees26
01-31-06, 11:42 AM
i am taking 100mgs of topamax and have limited congnitive dullness, i just stutter a bit and spelling is a bit off from time to time. i can relate to you nova about the taste thing, things taste horrible now and being on adderall at the same time does not help! i hate pop, but i have to get caffene! and i noticed that candy tastes like crap too, good side effect!
-heather